MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ITV10F45/80
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/15/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that on 15 february 2024, a 24mm amplatzer post-infarct muscular vsd occluder was chosen for a high risk ventricular septal defect (vsd) closure post myocardial infarction using a 10f amplatzer torqvue delivery system.The patient was in a cardiogenic shock before the beginning of the procedure and the ejection fraction was less than 20%.During procedure, the activated clotting levels was more than 250s and heparin was administrated.An amplatzer guidewire was used to introduce the amplatzer torque view by suing the arteriovenous (av) loop technic.During the manipulation of delivery system inside the right ventricle, the patients health declined.An echocardiogram (echo) highlighted a pericardial effusion in the posterior part of the heart and it lead to cardiac tamponade.The patient had very low pressure and massive heart compression.A pericardiocentesis was performed, and the occluder was implanted to optimize patient status but it was not possible to stabilize the patient.The patient passed away at the end of the procedure.The cause of death was cardiac arrest.The physician mentioned the death was not related to the implant device and it was due to the risk of a very difficult procedure with a very fragile patient.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion lead to cardiac tamponade, cardiac arrest, hypotension, and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the patient was in a cardiogenic shock before the beginning of the procedure and the ejection fraction was less than 20%.An amplatzer pi muscular vsd occluder was chosen for a high risk ventricular septal defect (vsd) closure post myocardial infarction using a 10f amplatzer torqvue delivery system.During procedure, the manipulation of delivery system inside the right ventricle, the patients health declined.An echocardiogram (echo) highlighted a pericardial effusion in the posterior part of the heart which led to cardiac tamponade.The patient had very low pressure and massive heart compression.A pericardiocentesis was performed, and the device was implanted to optimize patient status but it was not possible to stabilize the patient.The patient passed away at the end of the procedure.The cause of death was cardiac arrest.The physician mentioned the death was not related to the implant device and it was due to the risk of a very difficult procedure with a very fragile patient.Based on the information received, the cause of the reported incident appears to be related to procedural condition and patients conditions (heart attack).There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18876010
Report Number2135147-2024-01066
Device Sequence Number9069130
Product Code DQY
UDI-Device Identifier00811806010878
UDI-Public(01)00811806010878(17)250430(10)8496025
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number9-ITV10F45/80
Device Lot Number8496025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexMale